Tennessee, 2016Damaging Wind in Tennessee, August 14, 2016
August 14, 2016 · NWS OHX · 1 event in 1 county or zone
Scattered thunderstorms developed across Middle Tennessee during the afternoon and evening hours on August 14. One report of wind damage was received.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed across Middle Tennessee during the afternoon and evening hours on August 14. One report of wind damage was received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 14, 1:11 PM CST, 4 hours 3 minutes earlier.
Area forecast discussion, Aug 14, 1:11 PM CST, 4 hours 3 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
211 PM CDT SUN AUG 14 2016
.DISCUSSION...
At mid afternoon, isolated to scattered showers and thunderstorms
were detected over Middle Tn and surrounding areas. Otherwise, skies
were partly sunny, with temperatures mostly in the upper 80s.
Temps should peak in the low 90s for most places this afternoon
and rain coverage will be in the 10-30 percent range. Most of the
showers or storms will end this evening, but isolated activity
cannot be ruled out overnight. Lows tonight will be in the lower
70s.
Wx maps showed a strong Bermuda high pressure extending into Mid
Tn from the east, while stacked low pressure continued to produce
copious rainfall over the lower Ms Valley. An axis of deep
moisture extended from the low pressure, up into the Mid Ms Valley
and Oh Valley along a stalled front. This pattern will remain in
place for the next couple of days, dumping the heaviest rainfall
to our west and northwest. Mid Tn will remain under moist,
southerly flow, but the influence of the Bermuda high will result
in just isolated to scattered showers or thunderstorms. Pops will
be around 30 percent for most areas. Our far northwest areas,
including Waverly and Dover, will be closer to the axis of deep
moisture and the low pressure system, resulting in greater
coverage at times. Persistence will work for temperature
forecasts, with lows mostly in the lower 70s and highs from the
mid 80s to lower 90s.
Looking at Tuesday night through the rest of the week, a system
crossing the northern states will pick up much of the low pressure
energy from the Ms Valley. The lingering axis of deep moisture
will pivot and sink southeastward, bringing greater coverage of
showers and thunderstorms into Mid Tn. Pops from mid to late week
will be generally in the 40-60 percent range. Rainfall through the
period looks like 1-2 inches with locally greater amounts. High
temps will be held back mid to late week, mostly in the mid 80s.
Rain coverage will peak next weekend as a front approaches from
the northwest. Extended models show a real frontal passage for
next Sunday, followed by a shot of dry and cooler air arriving by
Monday the 22nd.
&&
.AVIATION...
18Z TAF DISCUSSION.
Am going to be conservative here with the TAF forecast with the
continued expected persistence of the surface/aloft bermuda high
pressure pattern influences across the majority of the mid state
region. Believe that only potential for convention development
widespread enough to mention in TAF will be at CKV. But will it
impact site/or just be around VCNTY? Am leaning toward VCNTY at
this time per latest short range model solutions. With little
movement of sfc front positioned west of mid state along with ring
of moisture around periphery of Bermuda high pressure influences
mentioned above expected, TAFs will be limited to two lines only
at this point. Diminishing SW to W wind speeds and cloud coverage
after 15/02Z BNA and CSV/keeping VCSH with bkn stratus CKV, thru
15/18Z, is also expected.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 74 91 73 89 73 / 20 30 20 40 50
Clarksville 72 88 71 85 72 / 50 50 40 50 60
Crossville 70 86 69 85 70 / 20 30 20 30 40
Columbia 72 90 71 88 72 / 20 30 20 30 40
Lawrenceburg 72 90 71 89 72 / 20 30 20 30 40
Waverly 73 88 71 85 72 / 50 50 40 50 60
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......13
AVIATION........31
Hazardous weather outlook, Aug 14, 4:49 AM CST, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
549 AM CDT SUN AUG 14 2016
TNZ005>011-023>034-056>066-075-077>080-093>095-151100-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
549 AM CDT SUN AUG 14 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 14, 4:36 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
536 PM CDT SUN AUG 14 2016
TNZ093-142315-
WAYNE TN-
536 PM CDT SUN AUG 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WAYNE COUNTY UNTIL 615 PM
CDT...
AT 536 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
COLLINWOOD...OR NEAR WAYNESBORO...MOVING NORTH AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WAYNESBORO AND COLLINWOOD.
LAT...LON 3547 8771 3545 8764 3544 8764 3543 8761
3542 8761 3541 8760 3541 8758 3539 8757
3513 8761 3515 8789 3546 8791
TIME...MOT...LOC 2236Z 181DEG 29KT 3523 8778
21Thunderstorm Wind, Lewis
- When
- August 14, 5:14 PM CST
- Where
- Lewis County, 0.63 mi ENE of Shubert
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 35.534, -87.570
A tree was blown down on Highway 48 South and another tree was blown down on Rockhouse Road near Hohenwald.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Louisiana, August 14 to 31, 2016$1.4 billion · 10 events
- Lightning Strikes in Florida, August 14 to 17, 20161 death · $400,000 · 2 events
- Rip Current in Florida, August 14, 20161 death · 1 event
- Hail and Lightning Strike in South Dakota, August 14, 2016$50,000 · 0.75 in hail · 2 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, August 14, 201663 kt wind · 21 events
- Damaging Winds in Maryland, August 14, 201658 kt wind · 16 events
- Flash Flood and Damaging Winds in Mississippi, August 14 to 16, 2016$16,000 · 50 kt wind · 4 events
- Damaging Winds and Lightning Strike in Florida, August 14, 20161 injured · 50 kt wind · 3 events
- Damaging Winds in Alabama, August 14, 20161 injured · $500 · 2 events
- Damaging Wind in Indiana, August 14, 2016$15,000 · 61 kt wind · 1 event
- Hail and Damaging Winds in South Dakota, August 14, 20162 in hail · 9 events
- Damaging Winds and Lightning Strike in Alabama, August 14, 2016$10,000 · 55 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 656905.